Prepayment and the Valuation of Mortgage‐Backed Securities

  • Author(s): EDUARDO S. SCHWARTZ, WALTER N. TOROUS
  • Published: Apr 30, 2012
  • Pages: 375-392
  • DOI: 10.1111/j.1540-6261.1989.tb05062.x

ABSTRACT

This paper puts forward a valuation framework for mortgage‐backed securities. Rather than imposing an optimal, value‐minimizing call condition, we assume that at each point in time there exists a probability of prepaying; this conditional probability depends upon the prevailing state of the economy. To implement our valuation procedure, we use maximum‐likelihood techniques to estimate a prepayment function in light of recent aggregate GNMA prepayment experience. By integrating this empirical prepayment function into our valuation framework, we provide a complete model to value mortgage‐backed securities.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version